In the past two years, there has been a notable surge in the number of cardiac arrest cases in Victoria, Australia. From 2021 to 2022, cases increased by 5.8 percent compared to the previous year, reaching a historical high. These numbers have sparked public concerns about the potential side effects of vaccines.
According to the annual report from the Victorian Ambulance Cardiac Arrest Registry, 6,934 cases were recorded from 2020 to 2021, representing a 2.5 percent increase compared to the previous year and marking the highest number of cardiac arrest events in the state at that time. However, within the short span of one year from 2021 to 2022, the number of cases surged to 7,361 incidents—a new historical high.
Numerous comprehensive studies indicate that myocarditis is a primary cause of sudden and unexpected deaths in adults under the age of 40. The increasing incidence of myocarditis in young individuals may contribute to a heightened risk of other severe cardiovascular adverse events, including cardiac arrest and acute coronary syndromes.
According to the Australian COVID-19 vaccine tracking website, CovidBaseAU, as of Sept. 1, 2023, 97.53 percent of individuals aged 16 and above in the country have received at least one dose of the vaccine.
The Australian government has reported cases of myocarditis and pericarditis associated with mRNA vaccines and the Nuvaxovid (Novavax) vaccine. There are approximately 3 to 4 reported cases of myocarditis and 13 reported cases of pericarditis per 100,000 doses of the Nuvaxovid vaccination. Pericarditis is noted to be more common in males aged 18 to 49, with an estimated 27 cases per 100,000 doses. The government further states that myocarditis is a known but very rare side effect of mRNA vaccines.
However, a study published in May of this year indicated that myocarditis (with an overall incidence rate of around 1.62 percent) has been identified as the most common cardiac event following the COVID-19 vaccination. It is reported that cases of myocarditis are more prevalent in males and after the administration of the second dose. Additionally, the use of mRNA and vector-based vaccines, as opposed to inactivated vaccines, is associated with a higher incidence of vaccine-induced thrombotic thrombocytopenia and pulmonary embolism.
Other studies showed that the incidence of post-COVID-19 vaccination cases related to the heart is low, and they are predominantly of mild severity. If the second dose is administered more than 30 days after the first vaccine dose, the risk of developing myocarditis or pericarditis may be lower.
In 2022, Dr. Eli Jaffe, a leading figure in emergency medicine and health care management in Israel, along with other authors, published a staggering study in the journal Scientific Reports. The team analysed data from Israel National Emergency Medical Services, revealing that from January to May 2021, there was a surge of over 25 percent in emergency calls related to cardiac arrest and acute coronary syndrome (a severe form of coronary heart disease) among individuals aged 16 to 39, compared to the same period in 2019 and 2020.
The researchers found that the increase in emergency calls related to cardiac issues was associated with COVID-19 vaccine administration but unrelated to COVID-19 infection.
The authors of the paper pointed out that the research results have raised concerns about undetected severe cardiovascular side effects induced by vaccines. They highlighted the established causal relationship between vaccines and myocarditis, which is a common cause of sudden cardiac arrest in young individuals.
The study aligns with adverse event reporting systems and clinical evidence in various countries, highlighting the presence of diverse side effects associated with COVID-19 vaccines, some of which can be severe.
Another study, also based in Israel, indicated that, compared to the expected incidence rate based on historical data, the rate of myocarditis in young males (aged 16 to 19) increased by 13.6 times after receiving the second vaccine dose.